|stop med... ?
Sep 21, 2005
dear doc i have been discovered hiv+ in november 2003 ( i was very well till september 2003 i could have never thought to be hiv+.. i started loosing weight in october 2003 and in november they told me i was hiv+ with a lymphona non hodgkin 5 cm diameter in the leaver.. cd4 10 viral load over 1.000.000.. it was a shock.. i started immediately kaletra epivir and zerit... after 2 weeks my viral load was undectable.. cd4 over 700...the doc told me .. it is like a miracle.. on december 10 i started chemiotherapy for lymphona non hodgkin...plus rituximab.. after 3 months...no more lymphona in my leaver...during chemiotherapy cd 4 drop down very slowly and no viremia... after one year .. in november 2004 i decide to take only kaletra and epivir no more zerit witout telling my doc( i was afraid to waste my face)..cd4 900/1000 ratio 45% 60% cd4/cd8 ) after 4 months in march 2005 i decide to take only kaletra twice a day...cd4 over 1000 no viremia ratio 70% in june i deceided without telling my doc to take only kaletra one day yes and the other day no... in august cd4 1000 no viremia ratio over 80% the MRI confirmed no more lymphona.... i think to stop to take any medicine... WHAT DO YOU THINK? I M FEELING VERY VERY WELL
| Response from Dr. Young
Thanks for your post.
In patients with a history of HIV-related cancers, I'm generally very reluctant to recommend stopping antiretroviral treatments because of the possibility of tumor recurrence.
Additionally, I think that your situation highlights the need for doctors and patients to develop good communications skills. Your dosing scheme is highly unconventional, and while your viral load is thankfully undetectable, I think that you may be risking a lot to take Kaletra every other day. Apprehension about the risk of side effects, like fat loss are important things to discuss; there are quite a number of acceptable alternatives that are well tolerated, potent and have been studied in clinical trials.
I'd suggest talking to your doctor about these options.
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.